MAUDE Adverse Event Report: ROCHE DIAGNOSTICS SODIUM ELECTRODE; ELECTRODE, ION SPECIFIC, SODIUM

ROCHE DIAGNOSTICS SODIUM ELECTRODE; ELECTRODE, ION SPECIFIC, SODIUM
Catalog Number 10825468001
Medical Device Problem Codes High Test Results (2457); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2026
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation of questionable sodium electrode results for 1 patient sample tested on a cobas c 303 analytical unit.The initial result was 160 mmo/l.The physician questioned the initial result as it was higher than the patient's history and medical condition.The sample was then repeated on a different analytical unit per the customer's routine procedures, and the repeat result was 145 mmol/l.The lower result was consistent with the patient's health.
 
Additional Manufacturer Narrative
The cobas c 303 analytical unit serial number was (b)(6).The visual check of the sample showed no abnormalities.The qc was acceptable.The field service engineer found that the sodium electrode was having issues.He replaced the pinch valve tubing, the sipper nozzle, the sipper tubing, the vacuum nozzle, the dilution vessel, and the sodium electrode.Reagent primes, ise checks, calibration, qc, and precision studies were performed, and they were within specifications.The investigation is ongoing.
 
Additional Manufacturer Narrative
The provided alarm trace showed abnormal aspiration (sample pipetter), sample short, and sample clot detection alarms.These are indicators of possible poor sample quality.The sodium electrode was installed on (b)(6) 2026 and was reported to have 80% life left.The electrode was not due for replacement until (b)(6) 2026.The investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
SODIUM ELECTRODE
Common Device Name
ELECTRODE, ION SPECIFIC, SODIUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24650528
Report Number1823260-2026-01020
Device Sequence Number9797396
Product Code JGS
UDI-Device Identifier07613336227763
UDI-Public07613336227763
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K060373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2026
Device Catalogue Number10825468001
Device Lot NumberELE62
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/26/2026
Supplement Date Received by Manufacturer04/02/2026
Initial Report FDA Received Date03/20/2026
Supplement Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown